There are thousands of different drugs that are on the market or that are prescribed to patients. In recent years there have even been new developments where stronger drugs can be made. In some cases, these drugs are made to combat specific ailments, and in other cases, the improvements are made just to put new drugs on the market. One such drug that is extremely powerful that has now come onto the scene is Fentanyl. In fact, Fentanyl has become so pervasive in the American market, that it has found its way out into the broader drug community, going so far as to be laced into other drugs. This makes it even more challenging to maintain proper use of the drug.
At Hillside Mission Recovery, we know how serious new drugs like Fentanyl are and how the potential of an overdose can be scary and deadly. That’s why we are determined to help our clients and their families by providing them with what they need to know about drugs like Fentanyl; so they can get the help they need when they need it. In this post, we focus on the drug Fentanyl, what it is, why it’s dangerous, the signs of a fentanyl overdose, and how to seek treatment for a fentanyl addiction in Mission Viejo, CA.
What is Fentanyl?
According to the National Institute on Drug Abuse (NIDA), Fentanyl is a synthetic opioid pain reliever that is highly potent, ranging between 50 to 100 times more potent than Morphine. It is typically prescribed to treat severe pain such as post-surgery pain and patients who suffer chronic severe pain, such as cancer patients.
Synthetic opioids like Fentanyl are much more widely available than in previous years, and the number of people using or overdosing on these drugs has gone up dramatically in the last decade. For this reason, the potential for abuse and addiction is also much higher with Fentanyl and similar drugs.
Why is Fentanyl So Dangerous?
While it may seem like a powerful pain-relieving drug would be very good for patients in recovery or suffering from specific illnesses, the problem is that Fentanyl is so strong that it can easily lead to addiction. Stopping use can lead to Fentanyl withdrawal, yet it is also incredibly easy to overdose on Fentanyl.
In fact, in the case of many of the street variants of Fentanyl, such as the powder or liquid forms that are spreading across the United States, it is possible to face a lethal overdose just by touching the drug with one’s bare hands. Fentanyl and similar drugs now account for more than half of all opioid-related overdose deaths. The combination of how easily the drug is available, both legally and illegally, coupled with how toxic the drug can be, and how easy it is to overdose make it very dangerous.
What Are the Signs of a Fentanyl Overdose?
In order to protect yourself and your loved ones from a potential overdose of Fentanyl, it is essential to know both the signs of a Fentanyl overdose and the physical fentanyl overdose symptoms to look for when it is happening.
Here are some of the signs to look out for:
Nausea and vomiting, limpness of the body, dilated pupils, cyanosis, slowed breathing or heart rate, loss of consciousness, and coma. As you can see, the signs of a Fentanyl overdose are quite severe. If you notice that someone you know is overdosing from Fentanyl, it is important to seek medical attention immediately in order to prevent death.
How to Seek Treatment For Fentanyl Addiction in Mission Viejo, CA
If you or someone you know has a Fentanyl addiction, the first thing to do is to find a treatment facility near you, such as ours here at Hillside Mission Recovery. We have a trained and caring medical staff to help you or your loved one get clean of this incredibly dangerous drug and return to a life of sobriety.
We are a luxury inpatient rehab facility dedicated to getting our clients off drugs and back to their day-to-day lives. We provide detox, inpatient treatment, and aftercare services to continue recovery once treatment ends.
If you or someone you know is suffering from Fentanyl addiction, contact HIllside Mission Recovery today to get help right away.